Maryland, 2012Excessive Heat and Heat in Maryland, July 26, 2012
July 26, 2012 · NWS LWX · 13 events in 12 counties and zones
High pressure off the coast allowed for a hot and humid air mass to remain over the Mid-Atlantic.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure off the coast allowed for a hot and humid air mass to remain over the Mid-Atlantic.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 26, 10:38 AM EST, 52 minutes earlier.
Area forecast discussion, Jul 26, 10:38 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1138 AM EDT THU JUL 26 2012
.SYNOPSIS...
HEAT AND HUMIDITY WILL INCREASE ACROSS THE MID ATLANTIC REGION
TODAY. A COLD FRONT WILL MOVE THROUGH THE AREA LATE FRIDAY OR EARLY
SATURDAY. HIGH PRESSURE IS EXPECTED TO RETURN SUNDAY AND DURING THE
FIRST PART OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A DECAYING MCS SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE MARYLAND
PANHANDLE AND EASTERN WEST VIRGINIA THIS MORNING. CLOUDS FROM THIS
HAVE SPREAD ACROSS THE DC AND BALTIMORE METRO AREAS THIS
MORNING...AND HAVE KEPT TEMPERATURES A BIT COOLER THAN ANTICIPATED.
HOWEVER...WE ARE NOW IN THE WARM SECTOR OF THE SURFACE LOW AND
TEMPERATURES ARE APPROACHING 90 DEGREES IN MANY AREAS UNDER
THINNING CLOUD COVER. WE WILL LEAVE THE HEAT ADVISORY IN PLACE
THOUGH AREAS ALONG THE MASON/DIXON LINE MAY FALL SHORT. HEAT
INDICES WILL APPROACH 105 DEGREES.
CONCERN THEN SHIFTS TO THE NEXT BOUNDARY CURRENTLY OVER OHIO.
EARLIER RUNS OF THE HRR DEVELOPED A STRONG LINE OF THUNDERSTORMS
FROM WESTERN PA TO SOUTHERN OHIO BY LATE AFTERNOON. THE QUESTION
IS WILL THIS HOLD TOGETHER AS IT MOVES OVER THE MOUNTAINS. MOST
MODEL GUIDANCE WEAKENS THE LINE THIS EVENING AND TONIGHT. A
SURFACE LOW WILL BE OVER OUR AREA AND THERE WILL BE A LOT OF
INSTABILITY WITH STRONG HEATING BY LATE AFTERNOON. THE MODELS DONT
HAVE STRONG UPPER LEVEL FORCING THIS EVENING BUT WE'LL HAVE TO
WATCH OUT FOR SURFACE FEATURES. OUR FORECAST WILL HAVE SCATTERED
THUNDERSTORMS FOR MOST AREAS THIS EVENING AND TONIGHT...WITH
PERHAPS A BETTER CHANCE OF STRONG STORMS TO THE LEE OF THE
MOUNTAINS.
WE BELIEVE THE BETTER CHANCES WILL BE ALONG THE NORTHERN MARYLAND
BORDER AFTER 5 PM...AND LATER TONIGHT SOME STORMS MAY MOVE INTO
THE SHENANDOAH / ALLEGHENY HIGHLANDS.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
FRNTL BNDRY XTNDG FM MI TO NE WL BE SLOW TO DROP S AS IT WL BE
CAUGHT UP IN THE UPPER LVL FLOW. HOWEVER A SHORT WV WL BE DROPPING
INTO THE UPR PATTERN FRI NGT WHICH WL HELP PUSH THE BNDRY INTO THE
MID ATLC. INCRSD CLDS ON FRI...BUT MID ATLC WL RMN ON THE WARM
SIDE OF THE FNT WHICH WL HELP TO BRING ABT ANOTHER ABV NRML TEMP DAY
- EVEN FOR WHAT IS CLIMATOLOGICALLY THE HOTTEST TIME OF THE YR.
FRI SHOULD NOT BE QUITE AS HOT AS TDA...BUT STILL FM THE APLCHNS E
AFTN TEMPS WL EXCEED 90...W/ MU90S IN I-95 METRO CORRIDOR. HEAT
INDEX VALUES ARE PROJECTED TO REACH 105 FRI AFTN FM SPOTSY TO BALT
CITY...HENCE THERE IS THE PSBLTY THAT THE HEAT ADVSRY WL HV TO BE
REISSUED.
OF COURSE ANYTIME YOU HV TEMPS IN THE 90S PLUS AN APRCHG BNDRY
THERE WL BE A CHC FOR CNVCTN. SPC HAS MID ATLC AREA IN A 5% CHC
FOR SVR. WIND FIELD APPEARS TO BE WEAKENING AS THE DAY
PROGRESSES..SO PULSE SVR LOOKS LK THE MOST LKLY CANDIDATE AT THIS TIME.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE BNDRY WL BE SAGGING INTO THE RGN ON SAT...BRINGING INCRSG
CLDS AND TEMPS BEGINNING A SLOW FALL. HIGHS SHOULD BE IN THE L90S
E OF I-81...MU80S W.
AT THIS TIME IT APPEARS THE TROF WL MOVE OFFSHORE SAT NGT AND HIGH
PRES WL BUILD IN FOR THE RMDR OF THE WKND. THE BIG CAVEAT ON THIS
IS THAT...AT THIS TIME OF YR...FRONTAL POSN'S SVRL DAYS OUT DO
NOT ALWAYS TURN OUT AS THE MDLS PROJECT. FOR NOW WL STAY W/ AN M
SUNNY FCST SUNDAY...BUT IF THE FNTL PUSH DOES NOT TURN OUT TO BE AS
STRONG AS PRSNTLY INDICATED MORE CLDS/POPS WL HV TO BE ADDED TO
THE FCST.
DID A QUICK CHECK ON THE MONTH'S CLIMO SO FAR. THRU YDAY...IN
TERMS OF AVG TEMPS...THIS HAS BEEN THE WARMEST JUL ON RECORD FOR
DCA (84.0) AND IAD (80.7)...#3 FOR BWI (82.1). TDA AND TMRW WL LKLY
SERVE AS BOOSTERS FOR THOSE TEMPS AND THEN LTL TO NO FURTHER RISE
FOR THE FINAL DAYS OF THE MONTH - HIGH TEMPS CLOSE OUT THE MONTH
ARND CLIMO NORMS OF THE U80S HIGHS/U60S+L70S LOWS.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
HIGH PRESSURE BUILDS EAST ACROSS THE CENTRAL AND SOUTHERN MID
ATLANTIC TODAY WITH LOW PRESSURE OVER THE NORTHERN MID ATLANTIC. VFR
CONDS CONTINUE INTO THE AFTERNOON ACROSS THE TERMINALS WITH LATE
AFTERNOON THUNDERSTORMS POSSIBLE NORTH...PROGRESSING SOUTH THROUGH
THE EVENING AND OVERNIGHT. ANY THUNDERSTORM COULD BE SEVERE WITH
DAMAGING WINDS AS THE MAIN THREAT. EXPECT SWLY FLOW TO GUST AROUND
20 KT THIS AFTERNOON...EASING FOR THE NIGHTTIME.
XTND...VFR CONDS XPCTD OUTSIDE OF TSTMS..WHICH COULD HAPPEN FRI
AFTN/EVE.
&&
.MARINE...
SLY/SWLY FLOW GUSTS 20 TO 25 KT TODAY AS A COLD FRONT APPROACHES
FROM THE NORTH AND HIGH PRESSURE PERSISTS OFF FLORIDA. AT LEAST
SCATTERED THUNDERSTORMS WITH DAMAGING WIND POTENTIAL LATE THIS
AFTERNOON THROUGH THE OVERNIGHT IN ASSOCIATION WITH THE COLD FRONT.
XNTD..FNTL BNDRY XPCTD TO SINK INTO THE WATERS FRI NGT/SAT MRNG.
TSTMS PSBL FRI AFTN/NGT. OUTSIDE OF PSBL TSTMS WINDS XPCTD TO RMN
BLO SCA VALUES.
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ANNE ARUNDEL COUNTY AS
ANOMALIES ARE 1.2 FEET ABOVE NORMAL AT ANNAPOLIS. HIGH TIDE IS
EARLY THIS AFTERNOON BUT THE WIND DIRECTION DOES NOT APPEAR
FAVORABLE FOR MORE POOLING OF WATER.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY IS IN EFFECT FOR ANNE ARUNDEL COUNTY
UNTIL 2 PM AS ANOMALIES ARE 1.2 FEET ABOVE NORMAL AT ANNAPOLIS.
HIGH TIDE IS EARLY THIS AFTERNOON BUT THE WIND DIRECTION DOES NOT
APPEAR FAVORABLE FOR MORE POOLING OF WATER LATER IN THE DAY.
A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT FOR THE
DC...ARLINGTON...FALLS CHURCH AND ALEXANDRIA TIDAL POTOMAC UNTIL 5
PM.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
DCZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018.
COASTAL FLOOD ADVISORY UNTIL NOON EDT TODAY FOR MDZ014.
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ028>031-
036>040-042-050>057-501-502.
COASTAL FLOOD ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
VAZ054.
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ532>534-540-
541-543.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ530-
531-535>539-542.
&&
SDG/BJLHazardous weather outlook, Jul 26, 9:47 AM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1047 AM EDT THU JUL 26 2012
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1047 AM EDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A COASTAL FLOOD ADVISORY IS IN FOR ANNE ARUNDEL COUNTY UNTIL
NOON...AND FOR WASHINGTON DC AND ALEXANDRIA UNTIL 5 PM. PLEASE
REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR FURTHER DETAILS.
A SOUTHERLY FLOW WILL CONTINUE TO CAUSE POSITIVE TIDAL ANOMALIES
TONIGHT. MINOR COASTAL FLOODING FOR SENSITIVE LOCATIONS IS
POSSIBLE NEAR TIMES OF HIGH TIDE.
A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR THE
OUTLOOK AREA. HEAT INDICES AROUND 105 DEGREES ARE EXPECTED DURING
THE AFTERNOON AND EVENING HOURS. PLEASE REFER TO THE LATEST HAZARD
MESSAGE /NPWLWX/ FOR FURTHER DETAILS.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT
ACROSS THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS. SOME
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL.
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE
BAY. THE SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND
EVENING FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE HEAT ADVISORY MAY NEED TO BE ISSUED AGAIN ON FRIDAY.
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT...AND
AGAIN FRIDAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1047 AM EDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR
PORTIONS OF NORTHERN AND CENTRAL VIRGINIA...NORTHERN MARYLAND AND
EASTERN WEST VIRGINIA. HEAT INDICES AROUND 105 DEGREES ARE
EXPECTED DURING THE AFTERNOON AND EVENING HOURS. PLEASE REFER TO
THE LATEST HAZARD MESSAGE /NPWLWX/ FOR FURTHER DETAILS.
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA
THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT...AND
AGAIN FRIDAY.
In the hours before
Special weather statement, Jul 26, 6:36 AM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 AM EDT THU JUL 26 2012
VAZ028-WVZ050>052-261200-
MORGAN WV-HAMPSHIRE WV-BERKELEY WV-FREDERICK VA-
736 AM EDT THU JUL 26 2012
...STRONG THUNDERSTORM TO AFFECT MORGAN...HAMPSHIRE...BERKELEY AND
FREDERICK COUNTIES...
AT 735 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
DELRAY...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE YELLOW SPRING...LEHEW...HIGH VIEW...WILDE
ACRES...ROCK ENON SPRINGS AND HIGH VIEW MANOR.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM FOR THE NEXT HALF HOUR. BRIEF HEAVY RAIN IS ALSO POSSIBLE.
&&
LAT...LON 3946 7807 3911 7823 3923 7893 3948 7867
TIME...MOT...LOC 1135Z 291DEG 26KT 3924 7862
SG
Special weather statement, Jul 26, 6:38 AM EST, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
738 AM EDT THU JUL 26 2012
MDZ501-502-261215-
EXTREME WESTERN ALLEGANY MD-CENTRAL AND EASTERN ALLEGANY MD-
738 AM EDT THU JUL 26 2012
...STRONG THUNDERSTORM TO AFFECT EXTREME WESTERN ALLEGANY AND CENTRAL
AND EASTERN ALLEGANY COUNTIES...
AT 738 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF LONACONING...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM FOR THE NEXT HALF HOUR. BRIEF HEAVY RAIN IS ALSO POSSIBLE.
&&
LAT...LON 3970 7876 3950 7895 3950 7904 3966 7894
TIME...MOT...LOC 1138Z 293DEG 29KT 3951 7891
SG
Heat, Charles
- When
- July 26, 11:30 AM EST to 5:30 PM EST
- Where
- Charles forecast zone
- Reported by
- AWOS
- Coordinates
- 38.474, -77.013 (the zone’s center; the record gives no point)
Heat indices were estimated to be around 105 degrees based on observations nearby.
Heat, Southern Baltimore
- When
- July 26, 1:00 PM EST to 3:00 PM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- ASOS
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Heat indices were reported to be around 105 degrees at the Maryland Science Center.
Heat, Prince Georges
- When
- July 26, 1:00 PM EST to 5:00 PM EST
- Where
- Prince Georges forecast zone
- Reported by
- AWOS
- Coordinates
- 38.830, -76.847 (the zone’s center; the record gives no point)
Heat indices were reported to be around 105 degrees at Andrews Air Force Base.
Heat, St. Mary'S
- When
- July 26, 1:00 PM EST to 6:00 PM EST
- Where
- St. Mary'S forecast zone
- Reported by
- AWOS
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Heat indices were reported to be around 105 degrees at the Patuxent River.
Heat, Calvert
- When
- July 26, 1:00 PM EST to 6:00 PM EST
- Where
- Calvert forecast zone
- Reported by
- AWOS
- Coordinates
- 38.535, -76.531 (the zone’s center; the record gives no point)
Heat indices were estimated to be around 105 degrees based on observations nearby.
Heat, Harford
- When
- July 26, 1:00 PM EST to 5:00 PM EST
- Where
- Harford forecast zone
- Reported by
- AWOS
Heat indices were estimated to be around 105 degrees based on observations nearby.
Heat, Anne Arundel
- When
- July 26, 2:00 PM EST to 5:00 PM EST
- Where
- Anne Arundel forecast zone
- Reported by
- ASOS
- Coordinates
- 38.994, -76.568 (the zone’s center; the record gives no point)
Heat indices were reported to be around 105 degrees at BWI Airport.
Heat, Howard
- When
- July 26, 2:00 PM EST to 5:00 PM EST
- Where
- Howard forecast zone
- Reported by
- AWOS
Heat indices were estimated to be around 105 degrees based on observations nearby.
Heat, Frederick
- When
- July 26, 2:00 PM EST to 5:00 PM EST
- Where
- Frederick forecast zone
- Reported by
- AWOS
- Coordinates
- 39.472, -77.398 (the zone’s center; the record gives no point)
Heat indices were estimated to be around 105 degrees based on observations nearby.
Heat, Carroll
- When
- July 26, 2:00 PM EST to 5:00 PM EST
- Where
- Carroll forecast zone
- Reported by
- AWOS
- Coordinates
- 39.563, -77.022 (the zone’s center; the record gives no point)
Heat indices were estimated to be around 105 degrees based on observations nearby.
Heat, Northern Baltimore
- When
- July 26, 2:00 PM EST to 5:00 PM EST
- Where
- Northern Baltimore forecast zone
- Reported by
- AWOS
- Coordinates
- 39.443, -76.616 (the zone’s center; the record gives no point)
Heat indices were estimated to be around 105 degrees based on observations nearby.
Heat, Montgomery
- When
- July 26, 2:00 PM EST to 5:00 PM EST
- Where
- Montgomery forecast zone
- Reported by
- AWOS
Heat indices were estimated to be around 105 degrees based on observations nearby.
Excessive Heat, Southern Baltimore
- When
- July 26, 3:00 PM EST to 6:00 PM EST
- Where
- Southern Baltimore forecast zone
- Reported by
- ASOS
- Coordinates
- 39.367, -76.614 (the zone’s center; the record gives no point)
Heat indices were reported to be up to 112 degrees at the Maryland Science Center.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Flash Flood and Damaging Winds in Kentucky, July 26, 20121 death · 1 injured · $30,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Flood and Hail in Pennsylvania, July 26 to 27, 2012$1.5 million · 1 in hail · 39 events
- Hail and Damaging Winds in Georgia, July 26, 2012$3.0 million · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Ohio, July 26, 2012$131,000 · 2 in hail · 40 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 405553, 405547, 405549, 405551, 405552, 405559, 405550, 405554, 405555, 405556, 405557, 405558, 405576.